Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 19, 2015, 7:25 PM CDT for Jasper County, Newton County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 7:25 PM CDT (00:25 UTC)
- Expired
- Apr 19, 2015, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 82 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:30 PM CDT | HAIL 2 | Magnolia Springs, TX | PUBLIC MEASURED TWO INCH HAIL AND ALSO OBSERVED GOLF BALL SIZED HAIL. |
| Apr 19, 7:40 PM CDT | HAIL 1 | 4 N Kirbyville, TX | PUBLIC REPORTED HAIL BETWEEN QUARTER AND GOLF BALL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS54 KLCH 200025
SVRLCH
TXC241-351-200115-
/O.NEW.KLCH.SV.W.0008.150420T0025Z-150420T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JASPER COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 815 PM CDT
* AT 725 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
MAGNOLIA SPRINGS...OR 8 MILES NORTHWEST OF KIRBYVILLE...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...BON WEIR...ROGANVILLE...MT. UNION...MAGNOLIA
SPRINGS AND BLEAKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3091 9356 3090 9355 3089 9357 3087 9356
3084 9357 3084 9355 3081 9356 3080 9359
3077 9359 3076 9362 3072 9361 3068 9363
3066 9367 3064 9368 3062 9406 3065 9406
3066 9409 3069 9410 3080 9412
TIME...MOT...LOC 0025Z 261DEG 26KT 3073 9403
$$
132 follow-up statements
952
WWUS54 KLCH 200043
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 PM CDT SUN APR 19 2015
TXC241-351-200115-
/O.CON.KLCH.SV.W.0008.000000T0000Z-150420T0115Z/
JASPER TX-NEWTON TX-
743 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL JASPER AND CENTRAL NEWTON COUNTIES...
AT 743 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
ROGANVILLE...OR NEAR KIRBYVILLE...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...BON WEIR...ROGANVILLE AND BLEAKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3063 9397 3080 9401 3088 9370 3091 9356
3090 9356 3089 9357 3087 9356 3084 9357
3084 9355 3081 9356 3080 9359 3077 9359
3076 9362 3072 9361 3068 9363 3066 9367
3064 9368
TIME...MOT...LOC 0043Z 260DEG 24KT 3073 9391
$$
13872
WWUS54 KLCH 200108
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
808 PM CDT SUN APR 19 2015
TXC241-351-200117-
/O.EXP.KLCH.SV.W.0008.000000T0000Z-150420T0115Z/
JASPER TX-NEWTON TX-
808 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER AND
CENTRAL NEWTON COUNTIES WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3063 9397 3080 9401 3088 9370 3091 9356
3090 9356 3089 9357 3087 9356 3084 9357
3084 9355 3081 9356 3080 9359 3077 9359
3076 9362 3072 9361 3068 9363 3066 9367
3064 9368
TIME...MOT...LOC 0106Z 261DEG 26KT 3073 9391
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:34 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 19, 6:34 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 634 PM CDT SUN APR 19 2015 .DISCUSSION... FOR THE 00Z TAF PACKAGE. && .AVIATION... WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED. 13 && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/ DISCUSSION... SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR MON-TUE...FINALLY. DML PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/ DISCUSSION... TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW. AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING. THE MAIN THREAT FROM STORMS WILL BE FROM WINDS. STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 58 75 53 77 / 50 0 0 10 LCH 61 77 58 78 / 50 0 0 10 LFT 63 77 58 78 / 40 10 0 10 BPT 60 77 59 78 / 40 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 323 PM CDT SUN APR 19 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-202030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 323 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM: HARDIN JASPER JEFFERSON NEWTON ORANGE TYLER A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM: RAPIDES RAPIDES ALLEN BEAUREGARD CALCASIEU VERNON THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE AHEAD OF THE FRONT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 19, 5:01 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TORNADO DE RIDDER 30.85N 93.29W
04/19/2015 F1 BEAUREGARD LA NWS STORM SURVEY
A NWS STORM SURVEY HAS CONCLUDED THAT THE DAMAGE IN DE
RIDDER WAS AN EF1 TORNADO. A PNS WITH COMPLETE RESULTS
WILL BE OUT SHORTLY.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:13 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 47 min |
| Apr 19, 7:32 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 28 min |
| Apr 19, 8:14 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 46 min |
| Apr 19, 8:48 PM CDT | Special Weather Statement | LCH | Orange | 57 min |
| Apr 19, 9:07 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.